Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 30, 2018, 8:42 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2018, 8:42 PM EDT (00:42 UTC)
- Expired
- Jul 31, 2018, 8:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
879 WHUS42 KMHX 310042 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 842 PM EDT Mon Jul 30 2018 ...DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH TUESDAY EVENING... .Moderate southerly winds combined with long period southeasterly swell will lead to a high rip current risk for area beaches from Surf City to Cape Hatteras through Tuesday evening. NCZ095-098-103-104-311100- /O.NEW.KMHX.BH.S.0021.180731T0042Z-180801T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 842 PM EDT Mon Jul 30 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Tuesday evening. * HAZARDS...High threat of rip currents. * LOCATIONS...Beaches from Surf City to Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 430 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
2 follow-up statements
474 WHUS42 KMHX 310719 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 319 AM EDT Tue Jul 31 2018 ...DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH THIS EVENING... .Moderate southerly winds combined with long period southeasterly swell will lead to a high rip current risk for area beaches from Surf City to Cape Hatteras through this evening. NCZ095-098-103-104-312130- /O.CON.KMHX.BH.S.0021.000000T0000Z-180801T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 319 AM EDT Tue Jul 31 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High threat of rip currents. * LOCATIONS...Beaches from Surf City to Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 430 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
939 WHUS42 KMHX 010001 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 801 PM EDT Tue Jul 31 2018 NCZ095-098-103-104-010115- /O.EXP.KMHX.BH.S.0021.000000T0000Z-180801T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 801 PM EDT Tue Jul 31 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 7:13 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 30, 7:13 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
713 PM EDT Mon Jul 30 2018
.SYNOPSIS...
A deep moisture axis will persist over the area through
Tuesday, then shift westward as an upper ridge builds in from
the east and a frontal boundary remains stalled on the west.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 700 PM Monday...The latest radar is showing a line of
showers and thunderstorms moving into the coastal plains this
evening. Based on trends and Hi-Res models...shows the line will
gradually weaken as the line moves through ENC, therefore have
made adjustment to PoPs grids for the next 6 hours. There will
be a brief lull of precip in most of the areas this evening,
before another round of showers and thunderstorms move into the
coastal areas after midnight. Otherwise, no change to the
forecast.
Prev Dis... Little change in the pattern from the past few days
with an upper ridge across the western Atlantic and a trough of
low pressure digging into the central CONUS bringing a moisture
rich tropical airmass across the region with PW values
remaining around 2.25". KMHX radar showing earlier showers and
thunderstorms have diminished across the FA as shortwave energy
lifts out of the area, however another line of convection across
the eastern Piedmont/Sandhills is expected to push into the
coastal plain this evening while gradually weakening so will
keep chance PoPs across the area through the evening. Then,
after midnight another shortwave lifting across the area is
expected to enhance convection offshore and once again push into
coastal sections late tonight into Tuesday morning. With
saturated soils and the potential of heavy rainfall rates
bringing a quick 1-3 inches in a short period of time have
decided to issue a Flash Flood Watch for coastal sections. Not
much of a diurnal temp range with lows generally in the mid 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 430 PM Monday...The plume of deep moisture between
high pressure offshore and the digging trough to the west will
continue to bring periods of showers and storms Tuesday, which
will be enhanced by a mid level shortwave moving across the
area. Precipitable water values will continue in excess of 2
inches and heavy downpours will be possible that could produce
flooding of low- level and poor drainage areas. Will continue
the Flash Flood Watch for coastal sections in the morning but
will let later shifts evaluate whether it will need to be
expanded inland for the afternoon. Abundant clouds and precip
will limit heating through the day and expect highs to only
reach the low to mid 80s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 310 AM Monday...Axis of deeper moisture will gradually
shift west during the week, somewhat reducing the heavy rain
threat over eastern North Carolina.
Tuesday night through Sunday...Some subtle changes to our
overall pattern beginning around midweek into the weekend.
Strong ridge will build west as deep midwest trough weakens and
retreats to the north. This will lead to the axis of deepest
moisture moving to central NC, although the Coastal Plains
counties of our CWA will be on the edge of that deep moisture
plume as precipitable water in that area remains close to 2
inches. Will have high chance PoPs over the Coastal Plains area
each afternoon and evening with lower chance PoPs closer to the
coast as scattered sea breeze convection is expected east of
Highway 17. A significant amount of cloud cover will continue to
hold daytime high temperatures below normal, mostly mid 80s,
with no 90-degree readings expected for the extended period,
rare for early August.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Short Term /through 18Z Tuesday/...
As of 705 PM Mon...There will be a mix of VFR and MVFR for the
next 6 hours. A line of showers and thunderstorms are moving
into the coastal plains, but gradually weaken which will effect
all TAF sites, especially KPGV and KISO. MVFR stratus will
effect TAF sites after midnight through Tuesday morning with
models indicating possible VFR conditions Tuesday afternoon.
Long Term /Tuesday night through Friday/...
As of 325 AM Monday...Deep moisture axis will lead to widespread
showers and thunderstorms on Tuesday as frequent periods of MVFR
ceilings and vsbys. While the amount of convection will be
somewhat less Wednesday through Friday, an axis of deep moisture
will linger across the western CWA and some reductions of MVFR
conditions in convection is quite possible each afternoon and
evening.
&&
.MARINE...
Short Term /through Tuesday/...
As of 710 PM Monday...No change to the current marine forecast.
Latest buoy obs are showing S-SW 5-10 knots and seas 2-4 ft.
Prev Dis...Latest obs show S-SW winds 5-15 kt with
seas 2-4 ft. S-SW winds increase to 10-20 kt overnight as
gradient tightens. Stronger SSW winds 15-20 kt could allow seas
to build up to 6 ft late tonight south of Ocracoke. 12z guidance
in better agreement with winds speeds but Wavewatch is still
building seas much faster than NPWS and seems overdone, so have
used a blend of these models from the tonight through Wednesday
morning period. Will continue the SCA for the waters south of
Oregon Inlet starting late tonight south of Ocracoke and Tuesday
morning for the Oregon Inlet to Ocracoke Inlet leg.
Long Term /Tuesday through Saturday/...
As of 330 AM Monday...A period of Small Craft Advisory seas with
15-20 knot S/SW winds can be expected into Wednesday morning
due to gradient between Bermuda high pressure offshore building
to the west, and persistent trough to the west. Seas will build
to 6 feet at times over the water south of Oregon Inlet through
early Wednesday. Areas north of Oregon Inlet may need to be
added to the SCA later today. Beyond Wednesday, S/SSW winds at
10-15 knots can be expected with seas of 3-5 feet Thursday,
dropping off to 2-4 feet Friday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
098-103-104.
Flash Flood Watch from midnight EDT tonight through Tuesday
morning for NCZ092>095-098-103-104.
MARINE...Small Craft Advisory from 10 AM Tuesday to 11 AM EDT Wednesday
for AMZ152-154.
Small Craft Advisory from 2 AM Tuesday to 11 AM EDT Wednesday
for AMZ156-158.
&&
SYNOPSIS...SK
NEAR TERM...SK/BM
SHORT TERM...SK
LONG TERM...CTC
AVIATION...CTC/BM/MS
MARINE...CTC/SK/BMHazardous weather outlook, Jul 30, 8:34 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 834 PM EDT Mon Jul 30 2018 NCZ029-044>047-079>081-090-091-010045- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir- 834 PM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Scattered slow moving thunderstorms with heavy rain will continue to move through Eastern NC overnight. Minor flooding will be possible in low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The unsettled and wet pattern will continue over eastern North Carolina resulting in periods of heavy rainfall and the threat of low lying and poor drainage flooding across the area through mid next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ092>094-010045- Jones-Craven-Pamlico- 834 PM EDT Mon Jul 30 2018 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Scattered slow moving thunderstorms with heavy rain will continue to move through Eastern NC overnight. Minor flooding will be possible in low lying and poor drainage areas. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The unsettled and wet pattern will continue over eastern North Carolina resulting in periods of heavy rainfall and the threat of low lying and poor drainage flooding across the area through mid next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-104-010045- Outer Banks Dare-Outer Banks Hyde- 834 PM EDT Mon Jul 30 2018 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Scattered slow moving thunderstorms with heavy rain will continue to move through Eastern NC overnight. Minor flooding will be possible in low lying and poor drainage areas. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The unsettled and wet pattern will continue over eastern North Carolina resulting in periods of heavy rainfall and the threat of low lying and poor drainage flooding across the area through mid next week. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The unsettled and wet pattern will continue over eastern North Carolina resulting in periods of heavy rainfall and the threat of low lying and poor drainage flooding across the area through mid next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-010045- Carteret-Onslow- 834 PM EDT Mon Jul 30 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Scattered slow moving thunderstorms with heavy rain will continue to move through Eastern NC overnight. Minor flooding will be possible in low lying and poor drainage areas. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flash Flood Watch. The unsettled and wet pattern will continue over eastern North Carolina resulting in periods of heavy rainfall and the threat of low lying and poor drainage flooding across the area through mid next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 6:24 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
624 PM EDT MON JUL 30 2018
NCZ079-090>092-302315-
Greene-Jones-Lenoir-Duplin-
624 PM EDT MON JUL 30 2018
...A LINE OF HEAVY SHOWERS WILL AFFECT NORTHWESTERN
JONES...LENOIR... SOUTHERN GREENE AND NORTHERN DUPLIN COUNTIES...
At 623 PM EDT, radar indicated heavy showers were located along a
line extending from near Walnut Creek to near Warsaw. Movement was
northeast at 35 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Kinston, Warsaw, La Grange, Phillips Crossroads, Kornegay, Deep Run,
Bowdens, Beautancus, Kenansville, Dawson, Graingers, Pleasant Hill,
Institute, Jason, Wyse Fork, Albertson, Kinston Regional Jetport,
Pink Hill, Hookerton and Sandy Bottom.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3518 7808 3519 7802 3517 7797 3517 7793
3515 7789 3518 7783 3533 7783 3540 7780
3545 7753 3507 7744 3492 7815
TIME...MOT...LOC 2223Z 245DEG 28KT 3528 7784 3496 7806
31Special weather statement, Jul 30, 7:23 PM EDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 723 PM EDT MON JUL 30 2018 NCZ090>093-310000- Jones-Craven-Lenoir-Duplin- 723 PM EDT MON JUL 30 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES...CENTRAL LENOIR...WEST CENTRAL CRAVEN AND NORTHEASTERN DUPLIN COUNTIES... At 723 PM EDT, a strong thunderstorm was located over Deep Run, or 10 miles south of Kinston, moving northeast at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Kinston, Grifton, Phillips Crossroads, Deep Run, Graingers, Pleasant Hill, Wyse Fork, Dover, Sandy Bottom and Trenton. Seek Shelter in a nearby building or vehicle. Strong winds are capable of knocking down small trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. LAT...LON 3501 7769 3517 7779 3537 7747 3503 7729 TIME...MOT...LOC 2323Z 243DEG 22KT 3513 7766 Austin
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.